Schizophrenia.com

Nortriptyline causing insomnia?

I am on Aventyl (Nortriptyline) since some weeks. I now take 75 mg a day.

I started having insomnia 3 days ago, falling asleep only at around 3 am or 5 am.

My psychiatrist said that I have insomnia because of anxiety. I am not feeling anxious actually.

Do you think that Nortriptyline can cause insomnia or is it unlikely?

Thanks

There was a comment about insomnia.

2 Likes

Thanks a lot!:+1: 15 characters

1 Like

From Wikipedia:
Nortriptyline may also have a sleep-improving effect due to antagonism of the H1 and 5-HT2A receptors. In the short term, however, nortriptyline may disturb sleep due to its activating effect.

I think it’s clearly this medication that make me have insomnia. My psychiatrist said that Nortriptyline can’t cause insomnia.

I wonder why I must continue to take the medication if it destroys my sleep. :open_mouth:

What for do you take it?

1 Like

My psychiatrist makes me take it for anxiety.

1 Like